Alert archive / Arkansas / Frost Advisories in 2012
Frost Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 28, 2012, 3:12 PM CDT for Dunklin County, Pemiscot County, Missouri; 5 counties in Arkansas; 4 counties in Tennessee. It took effect at Oct 29, 2012, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:12 PM CDT (20:12 UTC)
- In effect from
- Oct 29, 2012, 4:00 AM CDT
- Expired
- Oct 29, 2012, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 97 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS74 KMEG 282012 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT SUN OCT 28 2012 ...FROST ADVISORY EXPECTED TONIGHT FOR NORTHERN PORTIONS OF THE MIDSOUTH... .THE COMBINATION OF LIGHT WINDS AND TEMPERATURES COOLING TO THE MID 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP NORTH OF A JONESBORO ARKANSAS TO PARIS TENNESSEE LINE. ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-290500- /O.NEW.KMEG.FR.Y.0006.121029T0900Z-121029T1300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE- OBION-WEAKLEY-HENRY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS 312 PM CDT SUN OCT 28 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * TEMPERATURE/FROST COVERAGE...LOWS IN THE MID 30S WILL ALLOW AREAS OF FROST TO DEVELOP. * TIMING...FROM 4AM TO 8AM MONDAY MORNING * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL SUBJECTED TO NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAB
2 follow-up statements
208 WWUS74 KMEG 290208 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 908 PM CDT SUN OCT 28 2012 ...WIDESPREAD FROST EXPECTED OVERNIGHT FOR NORTHERN PORTIONS OF THE MIDSOUTH... .THE COMBINATION OF LIGHT WINDS AND TEMPERATURES COOLING TO THE MID 30S WILL ALLOW FOR AREAS OF FROST TO DEVELOP NORTH OF A JONESBORO ARKANSAS TO PARIS TENNESSEE LINE. ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-291300- /O.CON.KMEG.FR.Y.0006.121029T0900Z-121029T1300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE- OBION-WEAKLEY-HENRY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS 908 PM CDT SUN OCT 28 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...LOWS IN THE MID 30S WILL ALLOW AREAS OF FROST TO DEVELOP. * TIMING...FROM 4AM TO 8AM MONDAY MORNING * IMPACTS...TENDER PLANTS AND REMAINING UNHARVESTED AGRICULTURAL VEGETATION WILL SUBJECTED TO NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
846 WWUS74 KMEG 291312 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 812 AM CDT MON OCT 29 2012 ARZ008-009-017-018-026-MOZ113-115-TNZ001>004-291415- /O.EXP.KMEG.FR.Y.0006.000000T0000Z-121029T1300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-PEMISCOT-LAKE- OBION-WEAKLEY-HENRY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...DRESDEN...PARIS 812 AM CDT MON OCT 29 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES CONTINUE TO SLOWLY WARM THIS MORNING ALONG WITH INCREASING WINDS WHICH SHOULD ELIMINATE ANY REMAINING FROST. $$ JLH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:02 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 28, 3:02 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT SUN OCT 28 2012 .DISCUSSION... NO SIGNIFICANT CHANGES TO THE ONGOING MIDSOUTH FORECAST AS THE MODELS ARE IN GREAT AGREEMENT ABOUT THE INTENSITY...TRACK AND TIMING OF SANDY...AND THEREFORE THE LACK OF MOVEMENT OF THE CURRENT SURFACE RIDGE ACROSS THE MIDDLE OF THE COUNTRY. THIS THINKING WILL PLACE THE MIDSOUTH ON THE OUTER FRINGES OF THE CIRCULATION THROUGH TUESDAY. 925MB WINDS HAVE BEEN RANGING FROM 20 TO 25 KTS TODAY...AND FORECASTED TO INCREASE TO 25 TO 35 KTS FROM WEST TO EAST DURING THE NIGHT. THUS A REPEAT FROM LAST NIGHT IS EXPECTED WITH SURFACE WIND SPEEDS DIMINISHING LATE THIS EVENING TO THE 5-8KT RANGE JUST ENOUGH TO KEEP LOW TEMPERATURES A DEGREE OR TWO ABOVE FREEZING. WILL BE PLACING A FROST ADVISORY OUT FROM 4 AM TO 8 AM FOR PORTIONS OF NORTHEAST ARKANSAS THE BOOTHEEL OF MISSOURI AND PORTIONS OF NORTHWEST TENNESSEE AS THESE LOCATIONS WILL SEE THE BEST CHANCE FOR GREATER AREAS OF FROST. ELSEWHERE...PATCHY FROST WILL BE POSSIBLE. MONDAY AND TUESDAY...MOSTLY CLEAR SKIES EXPECTED WITH BREEZY NORTH WINDS AND HIGHS IN THE UPPER 50S TO LOW 60S. BELIEVE WINDS WILL REMAIN STOUT ENOUGH AGAIN FOR MONDAY NIGHT TO PRECLUDE ANY FREEZING TEMPERATURES OVER THE AREA. MODELS SHOW SANDY FULLY TRANSITIONED TO AN EXTRA-TROPICAL STORM ON TUESDAY AND BEGINNING TO SLOWLY FILL. THIS MAY ALLOW THE SURFACE RIDGE TO MOVE FARTHER OVERHEAD AND LOWERING THE SURFACE WINDS. TEMPERATURES WOULD THEN HAVE THE BEST CHANCE TO DIP BELOW FREEZING ACROSS THE REGION. WEDNESDAY THROUGH FRIDAY...A NORTHWEST UPPER FLOW...COMBINED WITH SURFACE HIGH PRESSURE MOVING TOWARDS THE OHIO AND TENNESSEE VALLEYS WILL ALLOW FOR SLIGHTLY MILDER HIGH TEMPERATURES AND CONTINUED DRY WEATHER FOR THE MIDSOUTH. LOWS THURSDAY AND FRIDAY MORNING MAY FLIRT WITH 32F IN THE KNOWN COLDER MIDSOUTH LOCATIONS. HIGHS BY FRIDAY SHOULD CLIMB CLOSER TO 70F FOR THE AREA...AS WINDS TURN TOWARDS THE SOUTH. EXTENDED...MOISTURE AND A CHANCE OF STORMS WILL BEGIN RETURNING TO THE REGION ON SATURDAY AS THE GFS AND EURO INDICATE 60+ DEWPOINTS SURGING NORTHWARD AHEAD OF AN APPROACHING COLD FRONT. THE TIMING OF THE FRONT IS STILL IN QUESTION...SO HAVE LEFT IN SLIGHT CHANCES FOR RAIN FOR BOTH SUNDAY AND MONDAY...WITH HIGHS REMAINING NEAR 70F. JAB && .AVIATION... 18Z TAF CYCLE VFR CIGS AND VSBYS WILL PREVAIL THROUGH THE 24 HOUR FORECAST PERIOD. STRONG NORTH WINDS WILL CONTINUE THROUGH THE PERIOD WITH GUSTS EXPECTED MAINLY THIS AFTERNOON AND AGAIN MID TO LATE MORNING MONDAY AS THE PRESSURE GRADIENT REMAINS TIGHT BETWEEN THE BUILDING SURFACE HIGH PRESSURE AND HURRICANE SANDY. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 37 57 37 60 / 0 0 0 0 MKL 34 56 33 59 / 0 0 0 0 JBR 35 56 34 60 / 0 0 0 0 TUP 35 58 34 61 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 28, 3:44 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT SUN OCT 28 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT SUN OCT 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE TONIGHT OVER NORTHEAST ARKANSAS... THE MISSOURI BOOTHEEL AND THE TENNESSEE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF MORNING FROST AND FREEZING LOW TEMPERATURES WILL BE POSSIBLE OVER MUCH OF THE MIDSOUTH THROUGH THE MIDDLE PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
Nearby
Frost Advisories in Arkansas, 2012Frost Advisories in Tennessee, 2012Frost Advisories in Missouri, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.